Hail, Knox
- When
- July 2, 9:09 PM CST
- Where
- Knox County, 5 mi E of Niobrara
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.750, -97.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 2, 2:25 PM CST, 6 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 325 PM CDT MON JUL 2 2001 THUNDERSTORM CHCS RMN FCST CONCERN THROUGH TUE WITH TEMPS THE MAIN CHALLENGE ON WED. WENT WITH ETA/AVN BLEND THIS FCST PD. SHORT TERM...AT 20Z WRMFNT WAS ESTIMATED NR AN ANW-OLU-FNB LINE WITH SECOND BNDRY FM FSD VCNTY TO NR VTN/CDR AND N-S REMNANTS OF OLD OUTFLOW NR MO RVR. WITH CLOUD ELEMENTS INCREASING NR INTERSECTIONS OF BNDRYS NW OF FCST AREA...AND A FEW LTG STRIKES SHOWG UP IN SD...FEEL THIS AREA WILL BE THE FIRST TO SEE DEVELOPMENT NR OAX CWA. MESOETA RMND FAIRLY CONSISTENT IN DVLPG MCS NCNTRL NEBR AND DROPG PCPN AREA SE THIS EVENING. THIS LOOKS PLAUSIBLE AND THUS WILL KEEP THE FAIRLY HIGH POPS GOING. FIRST MCS COULD WEAKEN AS IT MOVS TWD/INTO SERN NEBR SO WL KEEP A LTL LOWER POPS IN THAT LOCATION. THEN 2ND AREA OF CONVECTION COULD DVLP FAR NERN NEBR LATER TNGT SIMILAR TO LAST NGT AND DROP TWD ECNTRL ZONES BY TUE MORNING. PREV FCST LOWS LOOK GOOD. FOR TUE...OUTFLOW COULD CONTAMINATE SCENARIO...BUT BELIEVE FNT WL WORK SLOWLY SE ACRS FCST AREA SETTING UP IN SERN NEBR BY LATE AFTN. ETA'S INSTABILITY FCST IS HIGH WITH OVR 4000 J/KG CAPE AND 0-6KM SHEAR BULLSEYE MOVG ACRS FCST AREA. IF TSTMS DO DVLP IT COULD BE QUITE ACTIVE. SO...PREV FCST OF RELATIVELY HIGH POPS LOOK GOOD AS DO TEMPS. SOME QUESTION TO HOW FAR S FNT WL MOV...IF IT DOES...TUE NGT/WED AS UPR RDG RMNS NRLY STATIONARY. ATTM WILL COUNT ON ENOUGH CONVECTION TO PUSH IT SE OF NERN NEBR BY WED AND LEAVE NRN 1/2 OF CWA DRY ON WED. WL CONT SMALL POPS POPS ACROSS THE S. WITH ERLY SFC FLOW COOLER AVN MAV TEMPS LOOK A LTL BTR THAN NGM. .OMA...NONE CHERMOK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-031030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 515 PM CDT MON JUL 2 2001 STORM SPOTTER ACTIVATION WILL PROBABLY BE REQUIRED OVER PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA THIS EVENING AND OVERNIGHT. ACTIVATION IS MOST LIKELY THIS EVENING NORTH OF A LINE FROM COLUMBUS TO BLAIR AND RED OAK IOWA. A WARM FRONT CURVED FROM WESTERN NEBRASKA TO SOUTHERN SOUTH DAKOTA AND THEN INTO WESTERN IOWA LATE MONDAY AFTERNOON. MOISTURE WAS POOLING IN THE VICINITY OF THE FRONT. THUNDERSTORMS SHOULD DEVELOP THIS EVENING...AND THEN DEVELOP TOWARD THE SOUTH OR SOUTHEAST. THE COMBINATION OF SHEAR AND INSTABILITY SUGGEST THAT THUNDERSTORMS COULD BECOME ORGANIZED WITH A THREAT OF LARGE HAIL AND DAMAGING WINDS INTO THE EARLY MORNING HOURS. THE MAIN THREAT IS EXPECTED TO SHIFT MORE TOWARD HEAVY RAIN LAT/E TONIGHT. MILLER
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-031035- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 710 PM CDT MON JUL 2 2001 STORM SPOTTER ACTIVATION WILL PROBABLY BE REQUIRED ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA THIS EVENING AND OVERNIGHT. ACTIVATION IS MOST LIKELY THROUGH MIDNIGHT ALONG AND NORTH OF A LINE FROM ALBION TO FREMONT AND RED OAK IOWA. A NEARLY STATIONARY FRONT CURVED FROM WESTERN NEBRASKA TO THE NORTHEAST PART OF THE STATE...THEN INTO WESTERN IOWA EARLY MONDAY EVENING. LOW LEVEL MOISTURE WAS POOLING ALONG AND NORTH OF THE FRONT. THUNDERSTORMS SHOULD OCCUR ALONG THE FRONT AND THEN MOVE EAST OR SOUTHEAST. THE COMBINATION OF SHEAR AND INSTABILITY SUGGEST THAT THUNDERSTORMS COULD BECOME ORGANIZED WITH A THREAT OF LARGE HAIL AND DAMAGING WINDS. THE MAIN THREAT IS EXPECTED TO SHIFT MORE TOWARD HEAVY RAIN LATE TONIGHT. MILLER
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-031035- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 815 PM CDT MON JUL 2 2001 A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PARTS OF NORTHEAST AND EAST CENTRAL NEBRASKA UNTIL 100 AM CDT. A NEARLY STATIONARY FRONT CURVED FROM WESTERN NEBRASKA TO THE NORTHEAST PART OF THE STATE...THEN INTO WESTERN IOWA EARLY MONDAY EVENING. LOW LEVEL MOISTURE WAS POOLING ALONG AND NORTH OF THE FRONT. THUNDERSTORMS SHOULD OCCUR ALONG THE FRONT AND THEN MOVE EAST OR SOUTHEAST. THE COMBINATION OF SHEAR AND INSTABILITY SUGGEST THAT THUNDERSTORMS COULD PRODUCE HAIL AND DAMAGING WINDS. THE MAIN THREAT IS EXPECTED TO SHIFT MORE TOWARD HEAVY RAIN LATE TONIGHT. MILLER
The Sioux Falls radar (KFSD), 135 km away, was scanning. The volume nearest the first event began at 03:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258348.